• question-icon

    Can blood on toilet seat when contacted with genitals cause HIV?

default
Posted on Wed, 25 May 2016 in Sexually Transmitted Diseases
Question: Hi this afternoon I used a public toilet and I think I may have wiped myself with toilet tissue with a tiny blood stain on it, I did notice that there was blood on the toilet seat so I lifted it and squatted over the bowl but after I wiped myself with tissues I think I saw a spec of blood on the tissue which I pulled from the toilet holder. I am now worried that I may have touched my genitals and vagina with this spec of blood and I may be at risk from hiv or hepatitis ???
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
Could predispose you to UTI

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. A tiny speck of blood on a toilet tissue is unlikely to put you at risk of HIV or Hepatitis B. But it could have contained bacteria that could give you an urinary tract infection.

You need not panic. Wait and watch to see if you have any difficulty or burning sensation or any urgency while passing urine. If still apprehensive, after a couple of days you can get your urine tested for routine microscopy and culture sensitivity.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prof. Kunal Saha 4 hours later
Thank you for answering my query, but could you please clarify. Does this mean that my chances of getting hiv or hep b from this encounter are extremely low or almost none existent and I have no need to get tested for Hiv or hep b ?? I wait your kind response. Thank you Sir .

doctor
Answered by Dr. Prof. Kunal Saha 6 minutes later
Brief Answer:
It does not spread like that

Detailed Answer:
Thanks for writing back.
You need not get tested. HIV or hepatitis B does not spread by external contact to blood.

Regards
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Prof. Kunal Saha 21 minutes later
Thank you, I am satisfied by your response Sir
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Glad to be of service

Detailed Answer:
In case you found my answer to be helpful, I would request you to close the thread with a positive review and a 5 star rating.

Wish you health.

Regards
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hepatitis b

doctor1 MD

20 day before we come to know that my father is suffering from hepatitis B as well as 20% liver damage. he also had cirrhosis. After some of...

doctor1 MD

my immunesystem is very strong but my digestive system is very week.i have to go washroom 6-7 times daily.after taking breakfast,dinner i have to...

doctor1 MD

Greetings. I have creatinine 5.4 not diabetic but have extreme anemia and have hepatitis B . Bp 140/80. I m getting ready for dialysis. Will I get...

doctor1 MD

Respected Docter Sir, My name is Imtiaz ali Baloch 45 years old from Mirpurkhas, Pakistan. My question is that I am a patient of Diabetes and now...

doctor1 MD

You can refer the above case of mine as i had already talk with you. Now i want to share some information. I had been getting pains under right...

doctor1 MD

A year ago I got tested for HIV/STDs, when I called for my results they said everything was ok. but i was checking my blue cross blue shield...

doctor1 MD

My Father is caused by hepatitis B positive , Please suggest How to make it negative and lever report is ok

Get personalised answers from verified doctor in minutes across 80+ specialties

180 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2